Alert archive / Montana / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 49, NWS Billings, MT

July 3, 2011Carbon County, Stillwater County, Yellowstone County, Montana

NWS Billings, MT issued this severe thunderstorm warning at Jul 3, 2011, 5:53 PM MDT for Carbon County, Stillwater County, Yellowstone County, Montana. It was in force for 52 min. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 3, 2011, 5:53 PM MDT (23:53 UTC)
Expired
Jul 3, 2011, 6:45 PM MDT
In force
52 min
Issued by
NWS Billings, MT
Area
Storm-based polygon

Counties Carbon County, MT, Stillwater County, MT, Yellowstone County, MT

The radar

The Billings radar (KBLX), 31 km from the middle of the area, began a volume at 23:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 3, 5:55 PM MDTHAIL 111 Nne Columbus, MT
Jul 3, 6:12 PM MDTTSTM WND GST 601 Nnw Billings, MTBILLINGS AIRPORT ASOS
Jul 3, 6:15 PM MDTTSTM WND GST 605 Ene Billings, MTNWS EMPLOYEE IN BILLINGS HEIGHTS.
Jul 3, 6:15 PM MDTTSTM WND GST 673 Ssw Billings, MTNWS FORECAST OFFICE
Jul 3, 6:16 PM MDTTSTM WND DMGBillings, MTNUMEROUS REPORTS OF TREE BRANCHES DOWN AND POWER OUTAGES THROUGHOUT BILLINGS.
Jul 3, 6:18 PM MDTTSTM WND GST 683 E Billings, MTYELLOWSTONE RIVER BRIDGE I-90 MILE MARKER 452. MONTANA DOT WIND SENSOR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 3, 4:08 PM MDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Great_falls, MT (KTFX), launched 12:00Z, 11.9 hours before the alert went out and 250 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Great_falls, MT at 12:00Z on 2011-07-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Great_falls, MT at 12:00Z on 2011-07-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -12 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2139 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
-12 m²/s²
0-3 km storm-relative helicity
140 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

805 
WUUS55 KBYZ 032353
SVRBYZ
MTC009-095-111-040045-
/O.NEW.KBYZ.SV.W.0049.110703T2353Z-110704T0045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BILLINGS MT
553 PM MDT SUN JUL 3 2011

THE NATIONAL WEATHER SERVICE IN BILLINGS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EXTREME NORTH CENTRAL CARBON COUNTY IN MONTANA...
  EAST CENTRAL STILLWATER COUNTY IN SOUTH CENTRAL MONTANA...
  YELLOWSTONE COUNTY IN SOUTH CENTRAL MONTANA...
  THIS INCLUDES THE CITY OF BILLINGS...

* UNTIL 645 PM MDT.

* AT 547 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS WITH QUARTER SIZE HAIL...AND DAMAGING
  WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 17 MILES NORTHWEST OF SHEPHERD TO 24 MILES WEST     
  OF LAUREL...AND MOVING EAST AT 30 MPH.

* SEVERE THUNDERSTORMS WIND GUSTS WILL BE NEAR...
  BILLINGS HEIGHTS...BILLINGS WEST END AND LAUREL BY 610 PM MDT...
  SHEPHERD BY 620 PM MDT...
  HUNTLEY...LOCKWOOD AND BILLINGS BY 615 PM MDT...
  WORDEN AND BALLANTINE BY 630 PM MDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.

WIND DAMAGE WITH THIS STORM MAY OCCUR WELL AHEAD OF ANY RAIN OR
LIGHTNING. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER.
SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT MDT
MONDAY MORNING FOR SOUTHEASTERN MONTANA.

&&

LAT...LON 4616 10756 4589 10797 4590 10804 4585 10804
      4553 10851 4567 10939 4613 10870
TIME...MOT...LOC 2352Z 273DEG 27KT 4611 10845 4564 10921

$$
3 follow-up statements
031 
WWUS55 KBYZ 040021
SVSBYZ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BILLINGS MT
621 PM MDT SUN JUL 3 2011

MTC009-095-111-040045-
/O.CON.KBYZ.SV.W.0049.000000T0000Z-110704T0045Z/
YELLOWSTONE MT-STILLWATER MT-CARBON MT-
621 PM MDT SUN JUL 3 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM MDT
FOR EXTREME NORTH CENTRAL CARBON...EAST CENTRAL STILLWATER AND
YELLOWSTONE COUNTIES...

AT 615 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS WITH QUARTER SIZE HAIL...AND
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 10 MILES NORTH OF WORDEN TO 
LAUREL...MOVING EAST AT 45 MPH.

SEVERE THUNDERSTORM WINDS WILL BE NEAR...
  WORDEN AND BALLANTINE BY 630 PM MDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DAMAGING WINDS UP TO 67 MPH WERE REPORTED IN BILLINGS WITH THIS STORM. THIS 
IS A DANGEROUS STORM...SEEK SAFE SHELTER AND STAY AWAY FROM WINDOWS.

WIND DAMAGE WITH THIS STORM WILL OCCUR WELL AHEAD OF ANY RAIN OR
LIGHTNING. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER.
SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT MDT
MONDAY MORNING FOR SOUTHEASTERN MONTANA.

&&

LAT...LON 4590 10795 4590 10804 4585 10805 4553 10851
      4562 10900 4576 10896 4613 10859 4616 10757
TIME...MOT...LOC 0020Z 273DEG 27KT 4610 10815 4563 10891

$$
751 
WWUS55 KBYZ 040033
SVSBYZ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BILLINGS MT
633 PM MDT SUN JUL 3 2011

MTC009-095-040042-
/O.CAN.KBYZ.SV.W.0049.000000T0000Z-110704T0045Z/
STILLWATER MT-CARBON MT-
633 PM MDT SUN JUL 3 2011

...THE SEVERE THUNDERSTORM WARNING FOR EXTREME NORTH CENTRAL CARBON
AND EAST CENTRAL STILLWATER COUNTIES IS CANCELLED...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT MDT
MONDAY MORNING FOR SOUTHEASTERN MONTANA.

THE SEVERE STORMS THAT PROMPTED THE WARNING HAVE MOVED EAST OF THE 
AREA. THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED. 
GUSTY WINDS OF 25 TO 40 MPH WILL CONTINUE FOR THE NEXT HOUR. 

LAT...LON 4616 10757 4590 10795 4590 10805 4585 10805
      4553 10851 4559 10879 4576 10880 4613 10859
TIME...MOT...LOC 0032Z 273DEG 27KT 4605 10784 4559 10860

$$

MTC111-040045-
/O.CON.KBYZ.SV.W.0049.000000T0000Z-110704T0045Z/
YELLOWSTONE MT-
633 PM MDT SUN JUL 3 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM MDT
FOR YELLOWSTONE COUNTY...

AT 629 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS WITH QUARTER SIZE HAIL...AND
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 15 MILES NORTHEAST OF BALLANTINE TO 9 
MILES SOUTHEAST OF LAUREL...MOVING EAST AT 30 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DAMAGING WINDS UP TO 67  MPH WERE REPORTED IN BILLINGS WITH THESE 
STORMS...IN ADDITION TO TREE AND POWER LINE DAMAGE. THIS IS A DANGEROUS 
STORM...SEEK SAFE SHELTER AND STAY AWAY FROM WINDOWS.

WIND DAMAGE WITH THIS STORM WILL OCCUR WELL AHEAD OF ANY RAIN OR
LIGHTNING. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER.
SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT MDT
MONDAY MORNING FOR SOUTHEASTERN MONTANA.

&&

LAT...LON 4616 10757 4590 10795 4590 10805 4585 10805
      4553 10851 4559 10879 4576 10880 4613 10859
TIME...MOT...LOC 0032Z 273DEG 27KT 4605 10784 4559 10860

$$
992 
WWUS55 KBYZ 040046
SVSBYZ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BILLINGS MT
646 PM MDT SUN JUL 3 2011

MTC111-040055-
/O.EXP.KBYZ.SV.W.0049.000000T0000Z-110704T0045Z/
YELLOWSTONE MT-
646 PM MDT SUN JUL 3 2011

...THE SEVERE THUNDERSTORM WARNING FOR YELLOWSTONE COUNTY HAS
EXPIRED...

THE SEVERE THUNDERSTORM WINDS THAT PROMPTED THE WARNING HAVE MOVED 
EAST OF THE WARNED AREA. THEREFORE THE WARNING WILL BE ALLOWED TO 
EXPIRE.

ALTHOUGH THE WARNING IS NO LONGER IN EFFECT...WIND GUSTS TO 45 MPH 
...SMALL HAIL...HEAVY RAIN AND FREQUENT LIGHTNING CAN STILL BE 
EXPECTED OVER THE AREA THROUGH 715 PM MDT.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT MDT
MONDAY MORNING FOR SOUTHEASTERN MONTANA.

LAT...LON 4616 10757 4590 10795 4590 10805 4585 10805
      4553 10851 4559 10879 4576 10880 4613 10859
TIME...MOT...LOC 0045Z 273DEG 27KT 4604 10770 4559 10846

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Billings, MT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 4:13 PM MDT, 1 hour 40 minutes earlier.

Area forecast discussion, Jul 3, 4:13 PM MDT, 1 hour 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BILLINGS MT
413 PM MDT SUN JUL 3 2011

.SHORT TERM...VALID FOR MON AND TUE...

QUICK UPDATE AS A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR
MUCH OF THE FORECAST AREA UNTIL MIDNIGHT. SOLUM

...PREVIOUS DISCUSSION...

SOME THUNDERSTORMS ALREADY STARTING TO DEVELOP THIS AFTERNOON
OVER THE WESTERN MOUNTAINS. EXPECT COVERAGE TO CONTINUE TO
INCREASE THROUGH THE AFTERNOON AND NIGHT AS THE COLD FRONT MOVES
EAST. STILL EXPECT SEVERE THUNDERSTORMS THE REST OF THE DAY WITH
THE MAIN THREATS BEING LARGE HAIL AND STRONG WINDS. THERE IS A
BIT OF A CAP IN THE ATMOSPHERE BUT THINK THE STRONGER SHORTWAVE
WILL BE ENOUGH TO ERODE IT.

AFTER THE COLD FRONT MOVES THROUGH THIS AFTERNOON AND
TONIGHT...THE FLOW FLATTENS OUT A BIT AND BECOMES MORE ZONAL ON
MONDAY. SOME WEAK ENERGY DOES MOVE THROUGH THE FLOW SO KEPT IN A
SLIGHT CHANCE OF PRECIPITATION. TEMPERATURES WILL ALSO BE A BIT
COOLER BY MONDAY AS WELL BEHIND THE FRONT. THINGS GET A LITTLE
MORE INTERESTING BY TUESDAY HOWEVER. SURFACE FLOW TURNS TO THE
SOUTHEAST ACROSS SOUTHEAST MONTANA ON TUESDAY WHICH WILL BRING IN
HIGHER DEWPOINTS. CAPE VALUES AND PRECIPITABLE WATERS ALSO
INCREASE IN THIS AREA. THIS COMBINED WITH A SHORTWAVE MOVING OVER
THE AREA WILL BRING THE CHANCE FOR THUNDERSTORMS AND POSSIBLE
SEVERE. WILL NOT MENTION IT AT THIS TIME IN THE FORECAST AND LET
THE MID SHIFT TAKE ANOTHER LOOK. SOLUM

.LONG TERM...VALID FOR WED...THU...FRI...SAT...SUN...

UPPER LEVEL RIDGE BUILDS OVER THE REGION ON WEDNESDAY AND
THURSDAY WITH WARM TEMPERATURES CONTINUING. MONSOONAL MOISTURE
CONTINUES TO BE PULLED UP TO THE REGION SO THE THREAT OF
THUNDERSTORMS WILL CONTINUE. AS A RESULT...KEPT POPS GOING.
MODELS CONTINUE TO SHOW A BREAK DOWN OF THE RIDGE BY FRIDAY WITH
A SYSTEM MOVING ACROSS SOUTHERN CANADA. THE ECMWF CONTINUES TO BE
THE STRONGEST AND MOST AGGRESSIVE WITH THIS SYSTEM COMPARED TO
THE GFS. AT ANY RATE...TEMPS SHOULD BE SLIGHTLY COOLER BUT THE
THREAT FOR THUNDERSTORMS WILL CONTINUE. WITH THE GFS BEING WEAKER
WITH THAT FRIDAY SYSTEM IT BUILDS THE RIDGE IN AGAIN NEXT WEEKEND
WHERE THE ECMWF KEEPS IT MORE OF A ZONAL FLOW FOR MUCH OF THE
WEEKEND. SO DID NOT MAKE ANY CHANGES TO NEXT WEEKEND DUE TO THE
DIFFERENCES. KEPT CHANCE OF PRECIPITATION AND WARMER TEMPERATURES
GOING. SOLUM

&&

.AVIATION...

A STRONG COLD FRONT WILL MOVE THROUGH THE REGION THIS AFTERNOON
AND EVENING AND BRING SCATTERED SHOWERS AND THUNDERSTORMS. SOME
OF THE STORMS MAY BE SEVERE WITH STRONG WINDS AND LARGE HAIL.
EXPECT MVFR CONDITIONS WITH THE THUNDERSTORMS WITH ISOLATED IFR
CONDITIONS. LOCALIZED MOUNTAIN OBSCURATION WILL BE POSSIBLE LATE
THIS AFTERNOON THROUGH THIS EVENING. SOLUM

&&

.PRELIMINARY POINT TEMP/POPS...

    MON     TUE     WED     THU     FRI     SAT     SUN
-----------------------------------------------------------
BIL 063/086 058/087 059/087 060/091 062/089 059/086 057/088
    42/T    23/T    43/T    32/T    33/T    33/T    33/T
LVM 053/084 049/085 051/086 051/088 050/085 049/084 048/082
    42/T    23/T    42/T    22/T    33/T    33/T    33/T
HDN 061/090 059/090 060/091 061/094 062/094 060/089 058/091
    42/T    23/T    43/T    32/T    33/T    33/T    33/T
MLS 064/087 061/089 062/087 062/090 065/091 063/086 060/087
    42/T    23/T    43/T    32/T    33/T    33/T    33/T
4BQ 062/092 061/087 061/089 061/090 064/088 061/087 058/089
    22/T    34/T    43/T    32/T    33/T    33/T    33/T
BHK 062/087 060/084 060/085 060/088 064/088 061/084 059/086
    32/T    23/T    44/T    32/T    33/T    33/T    33/T
SHR 058/088 058/086 058/086 056/089 058/087 055/085 053/086
    22/T    24/T    54/T    43/T    33/T    33/T    33/T

&&

.BYZ WATCHES/WARNINGS/ADVISORIES...
MT...SEVERE THUNDERSTORM WATCH 590 IN EFFECT UNTIL MIDNIGHT MDT
      TONIGHT FOR ZONES 28>32-34-35-38>42-56>58-63>68.
WY...NONE.

&&

WEATHER.GOV/BILLINGS
Hazardous weather outlook, Jul 3, 4:12 PM MDT, 1 hour 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BILLINGS MT
412 PM MDT SUN JUL 3 2011

MTZ028>042-056>058-063>068-WYZ098-099-042215-
SOUTHERN WHEATLAND-MUSSELSHELL-TREASURE-NORTHERN ROSEBUD-CUSTER-
FALLON-NORTHERN STILLWATER-YELLOWSTONE-POWDER RIVER-CARTER-
SOUTHERN BIG HORN-EASTERN CARBON-NORTHERN PARK-
NORTHERN SWEET GRASS-GOLDEN VALLEY-RED LODGE FOOTHILLS-
NORTHERN BIG HORN-SOUTHERN ROSEBUD-JUDITH GAP-PARADISE VALLEY-
LIVINGSTON AREA-BEARTOOTH FOOTHILLS-ABSAROKA/BEARTOOTH MOUNTAINS-
CRAZY MOUNTAINS-NORTHEAST BIG HORN MOUNTAINS-SHERIDAN FOOTHILLS-
412 PM MDT SUN JUL 3 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MONTANA...SOUTH CENTRAL MONTANA...SOUTHEAST MONTANA AND NORTH
CENTRAL WYOMING.

.DAY ONE...TONIGHT

SCATTERED THUNDERSTORMS WILL DEVELOP LATE THIS AFTERNOON INTO
THIS EVENING WEST OF BILLINGS AND MOVE EASTWARD ACROSS THE REGION
THROUGH THIS EVENING. A FEW STORMS COULD BE SEVERE WITH LARGE
HAIL AND STRONG WINDS BEING THE MAIN THREATS. MOVE TO A SAFE
SHELTER IF THREATENING WEATHER APPROACHES YOUR AREA.

RIVERS AND AREA STREAMS WILL REMAIN AROUND OR ABOVE FLOOD STAGE.
STREAM FLOWS WILL BE STRONGER THAN NORMAL. PAY CLOSE ATTENTION TO
RIVER LEVELS IF YOU ARE ON OR NEAR THE WATER.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE WILL BE A THREAT OF THUNDERSTORMS NEARLY EVERY DAY...BUT
THE LOCATION AND STRENGTH OF THE THUNDERSTORMS WILL FLUCTUATE
EACH DAY.

FLOODING AND HIGH WATER DUE TO SNOW MELT WILL CONTINUE FOR MUCH
OF THE NEXT WEEK ALONG AREA RIVERS. TAKE STEPS TO PROTECT
PROPERTY AND LIVESTOCK IF LOCATED NEAR LOCAL WATERWAYS OR IN
AREAS PRONE TO FLOODING FROM SNOW MELT.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

HOOLEY

In the hours before

Special weather statement, Jul 3, 4:32 PM MDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BILLINGS MT
432 PM MDT SUN JUL 3 2011

MTZ028-034-041-042-063-066>068-032330-
ABSAROKA/BEARTOOTH MOUNTAINS MT-BEARTOOTH FOOTHILLS MT-CRAZY
MOUNTAINS MT-GOLDEN VALLEY MT-JUDITH GAP MT-NORTHERN STILLWATER
MT-NORTHERN SWEET GRASS MT-SOUTHERN WHEATLAND MT-
432 PM MDT SUN JUL 3 2011

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN WHEATLAND...GOLDEN
VALLEY...NORTHERN STILLWATER AND SWEET GRASS COUNTIES UNTIL 530 PM
MDT...

AT 429 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES WEST OF
HARLOWTON TO 19 MILES SOUTH OF BIG TIMBER...AND MOVING EAST AT 35
MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN.

THESE STORMS WILL BE NEAR...
HARLOWTON AROUND 440 PM MDT.
REED POINT AND SHAWMUT AROUND 455 PM MDT.
SHAWMUT AROUND 500 PM MDT.
HEDGESVILLE AND RAPELJE AROUND 505 PM MDT.
HAILSTONE WILDLIFE REFUGE AND RAPELJE AROUND 510 PM MDT.
FRANKLIN...HAILSTONE WILDLIFE REFUGE AND RYEGATE AROUND 515 PM MDT.
COLUMBUS AND HALFBREED LAKE WILDLIFE AROUND 520 PM MDT.
BELMONT AROUND 525 PM MDT.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 4627 10878 4613 10878 4613 10892 4588 10890
      4561 10908 4546 11007 4596 11021 4647 11017
      4667 10911
TIME...MOT...LOC 2232Z 255DEG 32KT 4642 10996 4602 10962
          4557 10989
Special weather statement, Jul 3, 5:11 PM MDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BILLINGS MT
511 PM MDT SUN JUL 3 2011

MTZ040-064-065-067-040000-
ABSAROKA/BEARTOOTH MOUNTAINS MT-LIVINGSTON AREA MT-NORTHERN PARK
MT-PARADISE VALLEY MT-
511 PM MDT SUN JUL 3 2011

...SIGNIFICANT WEATHER ADVISORY FOR PARK COUNTY UNTIL 600 PM MDT...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SHOWERS AND
THUNDERSTORMS OVER THE PARADISE VALLEY AND MUCH OF PARK COUNTY
...MOVING NORTHEAST AT 30 MPH.

THIS ACTIVITY MAY PRODUCE LOCALLY STRONG WIND GUSTS TO NEAR 55 MPH.

AREAS AFFECTED BY THIS STORM INCLUDE...LIVINGSTON...CLYDE PARK AND
PINE CREEK.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING. SECURE LOOSE ITEMS THAT MAY BE PICKED UP BY THE
STRONG WINDS.

LAT...LON 4536 11098 4536 11093 4545 11094 4554 11086
      4559 11087 4561 11081 4569 11082 4589 11072
      4589 11045 4579 11028 4577 11021 4570 11022
      4517 11076 4530 11101
TIME...MOT...LOC 2307Z 245DEG 28KT 4542 11066
Special weather statement, Jul 3, 5:20 PM MDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BILLINGS MT
520 PM MDT SUN JUL 3 2011

MTZ028-029-034-035-039-041-042-056-063-066-067-040015-
ABSAROKA/BEARTOOTH MOUNTAINS MT-BEARTOOTH FOOTHILLS MT-EASTERN CARBON
MT-GOLDEN VALLEY MT-JUDITH GAP MT-MUSSELSHELL MT-NORTHERN STILLWATER
MT-NORTHERN SWEET GRASS MT-RED LODGE FOOTHILLS MT-SOUTHERN WHEATLAND
MT-YELLOWSTONE MT-
520 PM MDT SUN JUL 3 2011

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN CARBON...SOUTHEASTERN
WHEATLAND...GOLDEN VALLEY...EASTERN PARK...STILLWATER...SWEET
GRASS...WESTERN YELLOWSTONE AND SOUTHERN MUSSELSHELL COUNTIES UNTIL
615 PM MDT...

AT 515 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 12 MILES WEST OF
ROUNDUP TO 22 MILES WEST OF ABSAROKEE...AND MOVING EAST AT 30 MPH.

STRONG WIND GUSTS TO 55 MPH ARE THE MAIN THREAT WITH THESE STORMS
AND MAY OCCUR WELL AHEAD OF ANY PRECIPITATION OR THUNDER. HAIL UP TO
ONE-HALF INCH IN DIAMETER ALONG WITH HEAVY RAIN ARE ALSO LIKELY WITH
THESE STORMS.

THESE STORMS WILL BE NEAR...
HAILSTONE WILDLIFE REFUGE AROUND 525 PM MDT.
DEAN AROUND 530 PM MDT.
HALFBREED LAKE WILDLIFE AROUND 540 PM MDT.
ROUNDUP AROUND 545 PM MDT.
BROADVIEW...FISHTAIL AND KLEIN AROUND 550 PM MDT.
ABSAROKEE AROUND 555 PM MDT.
COLUMBUS AROUND 605 PM MDT.
DELPHIA AROUND 610 PM MDT.

THIS INCLUDES INTERSTATE 90 BETWEEN MILE MARKERS 369 AND 431.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 4662 10789 4540 10907 4538 11030 4663 10929
TIME...MOT...LOC 2318Z 260DEG 26KT 4646 10877 4545 10984
Special weather statement, Jul 3, 5:37 PM MDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BILLINGS MT
537 PM MDT SUN JUL 3 2011

MTZ035-040030-
YELLOWSTONE MT-
537 PM MDT SUN JUL 3 2011

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL YELLOWSTONE COUNTY UNTIL
630 PM MDT...

AT 529 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
THUNDERSTORMS WITH STRONG WIND GUSTS 14 MILES NORTHWEST OF BILLINGS
WEST END...MOVING SOUTHEAST AT 30 MPH.

EXPECT STRONG WEST TO NORTHWEST WIND GUSTS OF 35 TO 55 MPH TO MOVE
INTO THE BILLINGS AREA AROUND 6 PM MDT. LOCALLY HEAVY RAIN AND HAIL
UP TO HALF AN INCH IN DIAMETER ARE ALSO POSSIBLE WITH THESE STORMS.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 4597 10830 4575 10819 4563 10867 4581 10874
TIME...MOT...LOC 2333Z 244DEG 28KT 4591 10882
Local storm report, Jul 3, 5:49 PM MDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BILLINGS MT
549 PM MDT SUN JUL 03 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0534 PM     TSTM WND GST     1 NE LIVINGSTON         45.67N 110.55W
07/03/2011  M67 MPH          PARK               MT   ASOS

            WIND GUST RECORDED BY ASOS AT LIVINGSTON AIRPORT. DOWNED
            TREES AND POWER LINES IN TOWN OF LIVINGSTON REPORTED BY
            LOCAL LAW ENFORCEMENT.

&&

BET

The office that day

Everything else NWS Billings, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 2, 6:11 PM MDTSevere Thunderstorm WarningBYZCarter, Custer, Fallon49 min
Jul 2, 6:15 PM MDTSpecial Weather StatementBYZCarter30 min
Jul 2, 6:22 PM MDTSpecial Weather StatementBYZPowder River23 min
Jul 2, 6:24 PM MDTSpecial Weather StatementBYZCuster36 min
Jul 2, 7:01 PM MDTSevere Thunderstorm WarningBYZFallon26 min
Jul 3, 4:32 PM MDTSpecial Weather StatementBYZGolden Valley, Stillwater, Sweet Grass, Wheatland58 min
Jul 3, 5:11 PM MDTSpecial Weather StatementBYZPark49 min
Jul 3, 5:20 PM MDTSpecial Weather StatementBYZGolden Valley, Musselshell, Stillwater, Sweet Grass55 min
Jul 3, 5:37 PM MDTSpecial Weather StatementBYZYellowstone53 min

Nearby

Severe Thunderstorm Warnings in Montana, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.